MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 6793037P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The event was identified during a review of the cervical interbody pmcf study, the report identified that on (b)(6) 2023 a patient underwent a two level anterior cervical discectomy fusion procedure at c3/4 with an anterior fixation plate where the surgeon noted "loss of airway during surgery".On (b)(6) 2024 presented with difficulty swallowing and producing mucus to spit out and referred to a speech therapist and considered a dysphagia complication.
 
Additional Manufacturer Narrative
No device was returned for evaluation as they were left in-situ, no radiographs or images provided so the complaint could not be confirmed.Review of the reported event identified there was some airway difficulty during the case as well as postoperative difficulty swallowing and excessive mucus which are well known complications of anterior cervical discectomy and fusion procedures and likely the result of the patient healing response to the associated surgical trauma and presents of a foreign body.No device malfunction was suggested or identified.No additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "contraindications include, but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." ".Potential risks identified with the use of this system, which may require additional surgery, include.Metal sensitivity or allergic reaction to a foreign body.Pain, discomfort or abnormal sensations due to the presence of the device.Nerve damage due to surgical trauma." "warnings, caution and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at +." 9402848-en c-2022-08.
 
Event or Problem Description
Corrected information listed in h10.
 
Additional Manufacturer Narrative
Correction: g3.Initial report contained an erroneous date in g3.The correct date is jan 09, 2025.

Brand Name
NUVASIVE MODULUS-C INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21150460
Report Number2031966-2025-00010
Device Sequence Number15732792
Product Code ODP
UDI-Device Identifier00887517941657
UDI-Public887517941657
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K223731
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6793037P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale